post IVIG question
AnonymousJune 27, 2008 at 5:17 pm
Had 45grams IVIG on Tuesday and 45 grams again on Wednesday.
Thursday in bed with flu like symptoms…and the bad headache.
Today a liitle better but still really bad headahce and nosebleeds.
Blood pressure was normal during infusion but I took it today curious if the headache and blood pressure are linked.
Blood pressure very high! 160 over 105! 😮 now I know why my head hurts
Any thoughts? anyone else experience this?
Going back to bed but I’ll check on line later
Rhonda from Canada
AnonymousJune 27, 2008 at 9:34 pm
I think you should see a doctor. The elevated blood pressure and nose bleeds are worrisome. It is better to be safe than sorry. You don’t want to have a stroke and a sudden jump in your BP is indicative of some problem. However, is your home BP set up reliable? Can you go to a drug store with BP measuring cuff and compare readings? I see you are in Fraser Lake so your resources are probably pretty limited–and more so with the weekend. Just for future reference, hubby has been taking Naproxen for his headaches–takes two before infusion and one three times a day during infusion and he has ceased having headaches. He tried Tylenol and Ibuprofen and they didn’t work at all and the Naproxen has been like a miracle for him. Let us know how things go with the BP etc.
AnonymousJune 27, 2008 at 9:50 pm
160/105 is pretty high, so I agree that if it is staying that high, you should be seen about it especially with the headaches and the nosebleeds, both of which are signs of high blood pressure. Are you urinating okay? IV IgG can bother kidneys and this can lead to high blood pressure. IV IgG is a protein load and salt load (since it is in normal saline) and so I think it is not terribly uncommon for the blood pressure to rise when getting it, but it should not remain high two days after. Pain (as from headaches) and worry may increase blood pressure as well, so try taking some pain medicine. If you are urinating okay, keep drinking water/fluids and try to avoid salts and recheck the BP.
WithHope for cure of these diseases
AnonymousJune 28, 2008 at 3:10 am
My blood pressure is normally 100/60 but during infusions and for a week afterwards it goes up to ~130/90 sometimes a little lower, sometimes a little higher. I’ve gotten nose bleeds as well. And I definately think you should bring it up to your doctor as soon as possible – for me the raise in blood pressure brings it up but not so high as to be concerned – for you, that’s WAY too high and not only are you risking a stroke but also organ damage from the high pressure.
One thing I realized I was doing was drinking Gatorade during infusions… two years and it finally occured to me that I really don’t need the extra salt and sugar during that time. Since I’ve quit drinking it my blood pressure is a little lower but the best part is I’m not nearly as puffy as I have been.
Have a Happy Day,
AnonymousJune 28, 2008 at 8:22 am
Hi Rhonda, I tried the ivig over 2 days and my headache and BP were worse, are you prememeding with anything? I found out that last few months they couldn’t get my usual ivig and switched me to Octogam–overtime my BP would be high, premeded with Motrin, ended up with rebound headaches from the Motrin, nausea, vomiting, back and abdominal pain,etc. and my neuro agreed with me that I was reacting to the Octogam and switched me this week to Gammagard and back to 4 days instead of 2. Day # 2 yesterday was stressful for both my nurse and me, but my BP has not gone so high. Still got a headache but not any other symptoms. When I woke up this am, my HA is gone. Some of us just react so differently, but I agree with the others that you need to keep a close eye on it. Take care. Emma
AnonymousJune 30, 2008 at 7:24 am
Hi Rhonda, Just finished my 4 days of ivig-first two days more headache so took double the premeds as my nurse instructed and she slowed the rate down-slower rate=0 headache on Sat and slight headache yesterday and much better BP-would usually be 110-120/60-70 and went up 140’s/80; she had me take one motrin midway through the ivig and this new method seemed to really help. Do you premed? And how fast are you getting the ivig? Emma
AnonymousJune 30, 2008 at 12:38 pm
Yes I did pre med with tylenol and benadryl. I was fine during infusion it is the two to three days after the infusion wehre I get bad headache and blood pressure went sky high. I am wondering if I was dehydrated? Feeling much better the last two days. I am going to talk to doc before I have next IVIG as I almost always get a reaction on the weekend!
IVIG rate starts at 45 and slow goes up to 180. I stay at 180 for the rest of the day. The nurses try to push up to 220 but I won’t let them or I get sick!
What has me wondering…with everyone that gets the bad headache is the cause of the headache increased blood pressure???? It would be interesting to see how many people are having this reaction.
Rhonda from Canada
AnonymousJune 30, 2008 at 1:07 pm
Hi Rhonda: I’ve had those “bad headaches” some times with the ivig.. This last time (last round) of ivig I went without any premeds, and everything went fine with me… For me, I’m wondering if I was having a reaction more to the benedryl/tylenol than the infusion itself.. As far as blood pressure haven’t had any problems so far with higher or lower bp.. deanop
AnonymousJune 30, 2008 at 2:54 pm
Rhonda, That BP thing is almost a vicious circle for me-does high BP cause headache or does headache cause high BP—-both answers are right. But it is REALLY important to drink lots of water before, during, and after the ivig-I am so very guilty of being a coffee lover and that dehydrates worse so I am trying really hard to drink gobs of water-during my ivig my BP goes up the minute I get the headache-keep insisting the rate be slowed, because that’s when my headache starts. If the nurse won’t listen, have your doctor order a specific rate to keep both the headache and the high BP under control-then I think if your BP remains high, figure out an additional plan with your doctor. Hope this helps. Emma
June 30, 2008 at 6:24 pm
Usually the docs prescription has the rates on it, Kevin’s doc writes not to exceed 39. We also pre- med two days post.
This was the first time EVER that Kevin had only a small headache.
Dawn Kevies mom
You must be logged in to reply to this topic.